Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Wilmington, NC

May 14, 2011Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2011, 2:31 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 2:31 PM EDT (18:31 UTC)
Expired
May 14, 2011, 3:30 PM EDT
In force
59 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:38 PM EDTTSTM WND DMG1 Wsw Dublin, NCTREE DOWN NC HWY 41. TIME ESTIMATED BY RADAR
May 14, 3:12 PM EDTTSTM WND DMGOrrum, NCTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WUUS52 KILM 141831
SVRILM
NCC017-047-155-141930-
/O.NEW.KILM.SV.W.0052.110514T1831Z-110514T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BARKER TEN MILE TO BOARDMAN TO ELKTON...AND MOVING NORTHEAST
  AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   EMERSON...
   DUART...
   RUSKIN...
   AMMON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3491 7895 3489 7892 3486 7892 3484 7890
      3485 7882 3485 7852 3486 7850 3475 7839
      3444 7854 3436 7895 3451 7916
TIME...MOT...LOC 1831Z 204DEG 47KT 3473 7897 3449 7888
          3455 7862

$$

MBB
2 follow-up statements
526 
WWUS52 KILM 141854
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT SAT MAY 14 2011

NCC017-047-155-141930-
/O.CON.KILM.SV.W.0052.000000T0000Z-110514T1930Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
254 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN BLADEN...NORTHWESTERN COLUMBUS AND EASTERN ROBESON
COUNTIES...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORRUM TO TAR HEEL TO WHITE LAKE...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF LUMBERTON TO 13 MILES NORTHWEST OF
ELIZABETHTOWN TO 7 MILES EAST OF ELIZABETHTOWN...MOVING NORTHEAST AT
55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HESTERTOWN...
AMMON...JEROME...BARKER TEN MILE...HOWELLSVILLE...EMERSON...
TOLARSVILLE...ST. PAULS...TOBERMORY AND DUART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3491 7895 3489 7892 3486 7892 3484 7890
      3485 7882 3485 7852 3486 7850 3475 7839
      3457 7849 3455 7878 3436 7895 3451 7916
TIME...MOT...LOC 1854Z 204DEG 47KT 3454 7895 3475 7879
          3469 7848

$$

MBB
239 
WWUS52 KILM 141928
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT SAT MAY 14 2011

NCC017-047-155-141938-
/O.EXP.KILM.SV.W.0052.000000T0000Z-110514T1930Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
328 PM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLADEN...NORTHWESTERN
COLUMBUS AND EASTERN ROBESON COUNTIES WILL EXPIRE AT 330 PM EDT...

AT 324 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

A LINE OF THUNDERSTORMS IN FAR EASTERN ROBESON COUNTY MAY STILL 
PRODUCE SOME WIND GUSTS OF 30 MPH AND VERY HEAVY RAINFALL THROUGH 
400 PM.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3491 7895 3489 7892 3486 7892 3484 7890
      3485 7882 3485 7852 3486 7850 3475 7839
      3457 7849 3455 7878 3436 7895 3451 7916
TIME...MOT...LOC 1928Z 204DEG 47KT 3495 7873 3516 7857
          3509 7826

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:20 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 14, 1:20 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
120 PM EDT SAT MAY 14 2011

.SYNOPSIS...
THE COMBINATION OF UPPER-LEVEL LOW PRESSURE TO OUR WEST...AND A
NEARLY STATIONARY FRONT ACROSS THE CAROLINAS...WILL RESULT IN
UNSETTLED WEATHER FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE
WILL TAKE HOLD LATE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:20 PM SATURDAY...MAIN FOCUS/DILEMMA WILL BE POPS MAINLY
ASSOCIATED WITH THE MID LEVEL VORT CURRENTLY MOVING ACROSS THE
FLORIDA PANHANDLE. THE LATEST NAM AND THE 0000 UTC ECMWF MOVE THIS
FEATURE JUST OFFSHORE WHILE THE LATEST GFS CONTINUES TO GLANCE OUR
AREA WITH IT THROUGH 0600 UTC. FOR THE SAKE OF CONSISTENCY...WILL
FOLLOW THE GFS ALTHOUGH THE DISCREPANCY WITH SUCH A PROMINENT
FEATURE CONSIDERING THE NEAR TERM DOESNT GIVE ME A LOT OF
CONFIDENCE. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...WILL
ESSENTIALLY NOWCAST THE CONVECTION AS OUTFLOW BOUNDARIES AND THE SEA
BREEZE SHOULD REMAIN THE MAIN CATALYST FOR CONVECTION. IF ANYTHING
THERE MAY BE A SUBTLE SHEAR/DEFORMATION AXIS BISECTING THE CWA NORTH
TO SOUTH VIA THE IR SATELLITE LOOP. WITH THE INSTABILITY
AVAILABLE...A WEAK FEATURE LIKE THIS WILL BE ENOUGH. WENT ABOVE
MODEL GUIDANCE A COUPLE OF DEGREES FOR OVERNIGHT LOWS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...LOW-CONFIDENCE FORECAST ESPECIALLY FOR ONLY
BEING DAYS 2-3...AS IT WILL HINGE ON THE TIMING OF DISTURBANCES
PINWHEELING OFF A CLOSED UPPER LOW OVER THE OHIO VALLEY. ONE SUCH
DISTURBANCE WILL SWING THROUGH AROUND DAYBREAK SUNDAY. HAVE
FAVORED THE FASTER GFS WHICH WOULD PUT US IN NVA BY 12Z SUN...THUS
SUPPORTING A DRY FORECAST SUNDAY INTO SUNDAY NIGHT. MID-LEVEL DRY
AIR WILL BE THE MAIN FEATURE THRU THIS PERIOD...SO KEPT POPS OUT
OF THE FORECAST.

NEXT IN THE SERIES OF UPPER IMPULSES WILL COME INTO PLAY ON
MONDAY...WITH THE VORTICITY FIELD LOOKING INCREASINGLY CHAOTIC.
REALLY DIFFICULT TO HANG YOUR HAT ON THE TIMING...BUT AT THE VERY
LEAST IT WARRANTS THE RE-INTRODUCTION OF CHANCE POPS WITH A LITTLE
DIURNAL HELP ON MONDAY AFTERNOON. WENT ABOVE GUIDANCE TEMPS AS THE
FRONT NEVER REALLY GETS OFF THE COAST...SO WILL BE NEAR CLIMO BY
DAY AND ABOVE BY NIGHT. THE SOUTHWESTERLY LOW- LEVEL FLOW ALSO LED ME
TO DISREGARD THE BOTTOM FALLING OUT OF MODEL DEWPOINTS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...CLOSED UPPER LOW WILL DOMINATE THE FIRST PART
OF THE EXTENDED FORECAST. TOUGH TO TIME THE DRY SLOT AND THEN THE
HEART OF THE COLD POOL OVER THE CAROLINAS...BUT WILL CARRY SOLID
CHANCE POPS TUESDAY INTO TUESDAY NIGHT. BEGINNING WEDNESDAY THE
UPPER LOW WILL CONSOLIDATE FARTHER TO OUR NORTH...ALLOWING A GRADUAL
WARMING TREND FOR DAYTIME TEMPS. CONFIDENCE STILL LIMITED BY MODEL
DISAGREEMENTS...AS THE GFS LIFTS THE UPPER LOW INTO NEW ENGLAND BY
FRIDAY...WHILE ECMWF SHOWS IT SITTING AND SPINNING OVER THE UPPER
OHIO VALLEY. EITHER WAY THE FORCING SHOULD REMAIN TO OUR NORTH AND
ALLOW FOR A DRY FORECAST FROM WEDNESDAY NIGHT ONWARD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...STILL FAIRLY LOW CONFIDENCE WITH RESPECT TO THE COVERAGE
AND TIMING OF THE CONVECTION. CONVECTION SHOULD INITIATE FIRST NEAR
THE COAST...WHERE THE SEA BREEZE RESULTANT WILL PROVIDE SOME LOW
LEVEL CONVERGENCE. THE LFC SHOULD ALSO BE FAIRLY LOW ALONG THE
COAST. LATER THIS AFTERNOON...MORE WIDESPREAD CONVECTION IS EXPECTED
AS A SERIES OF WEAK SHORT WAVES PASSES THROUGH THE CWA. VISIBILITIES
COULD BE BRIEFLY LIFR IN THE HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS. MOST OF THE ACTIVITY WILL END BY 02Z...WITH LINGERING
CONVECTION IN THE EVENING WITH ANOTHER WEAK SHORT WAVE.

OVERNIGHT...SOME MVFR/POSSIBLE IFR FOG IS EXPECTED...PARTICULARLY
AREAS THAT RECEIVED HEAVY RAIN. THERE COULD BE ANOTHER ROUND OF
CONVECTION...BUT TIMING AND LOCATION WILL BE DIFFICULT TO PIN DOWN.

EXTENDED OUTLOOK...ISOLATED CONVECTION MONDAY...WITH SCATTERED
STORMS TUESDAY AND WEDNESDAY. POSSIBLE FOG THURSDAY MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:20 PM SATURDAY...WILL CONTINUE TO SEE A VERY GRADUAL
INCREASE OF WINDS AND SEAS OUTSIDE OF CONVECTION WITH 15-20 KNOTS
POSSIBLE LATE TONIGHT. THIS WILL LEAD TO SEAS OF 3-5 FEET FOR MOST
WATERS SANS AMZ256 AND WILL EXPAND THE HEADLINE TO INCLUDE AMZ254.

SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM SATURDAY...HIGH PRESSURE OFFSHORE AND STATIONARY FRONT
OVER THE CAROLINAS WILL MAINTAIN A SW FLOW. HIGHEST WIND SPEEDS
EXPECTED SUNDAY NIGHT...WHEN THE GRADIENT TIGHTENS JUST ENOUGH TO
SUPPORT 15-20 KT. THESE HIGHER WIND SPEEDS SHOULD NOT LAST LONG
ENOUGH TO REALLY BUILD SEAS...SO 3-5 FT APPEARS TO BE THE WORST-
CASE SCENARIO.

LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...MODEST SW FLOW WILL CONTINUE TO BE THE
THEME...BUT WE REMAIN HARD PRESSED TO TIME ANY INCREASES IN WIND
SPEEDS. FRONT WILL ALSO BE NEARBY...SO WILL GENERALLY KEEP IT
AROUND 15 KT. BETWEEN THAT AND THE EXPECTED OSCILLATIONS BETWEEN
SSW AND WSW...WAVE GROWTH WILL BE HELD IN CHECK. SEAS GENERALLY
3-4 FT THRU THE PERIOD...WITH 5 FT POSSIBLE AT TIMES ALONG FRYING
PAN SHOALS...BUT THAT WILL BE BEYOND 20 NM.

&&

.TIDES/COASTAL FLOODING...
THE FULL MOON WILL OCCUR ON TUESDAY...MAY 17. THE HIGHEST TIDES ARE
EXPECTED MAY 16-18 AND MINOR COASTAL FLOOD THRESHOLDS MAY BE
EXCEEDED DURING THIS TIME. THROUGH THE WEEKEND...THE TIDES WILL BE
NEAR ACTION STAGE...BUT SINCE WE ARE NOT EXPECTING STRONG ONSHORE
WINDS...COASTAL FLOODING IS NOT EXPECTED AT THE BEACHES ALTHOUGH
WATER LEVELS WILL BE HIGH...ESPECIALLY DURING THE EVENING WHEN THE
HIGHEST OF THE HIGH TIDES WILL OCCUR. ALONG THE CAPE FEAR RIVER IN
DOWNTOWN WILMINGTON...MINOR FLOODING IS EXPECTED DURING THE EVENING
HIGH TIDE THIS WEEKEND. HIGH TIDE TONIGHT IN DOWNTOWN WILMINGTON IS
AT 8 PM. MINOR FLOODING BEGINS AT AROUND 5.5 FT. WATER LEVELS ARE
EXPECTED TO REACH 5.7 FT TONIGHT. HIGH TIDE THIS MORNING IS AT 7 AM
AND THE WATER LEVELS SHOULD NOT EXCEED 5.4 FT AT THAT TIME.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...43
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 14, 1:51 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT SAT MAY 14 2011

NCZ106-110-SCZ054-151800-
COASTAL PENDER-COASTAL BRUNSWICK-COASTAL HORRY-
151 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO
RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED
EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A
COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-151800-
COASTAL GEORGETOWN-
151 PM EDT SAT MAY 14 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO
RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED
EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A
COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ108-151800-
COASTAL NEW HANOVER-
151 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.
   SEVERE THUNDERSTORM WATCH.
   MODERATE RISK OF RIP CURRENTS.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO
RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED
EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A
COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-151800-
INLAND NEW HANOVER-
151 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND
MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED INTO
EARLY NEXT WEEK. IN DOWNTOWN WILMINGTON...THE RISK FOR MINOR
COASTAL FLOODING WILL BE GREATEST A COUPLE HOURS EITHER SIDE OF
THE EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-053-151800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-INLAND HORRY-
151 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-151800-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
151 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-151800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
151 PM EDT SAT MAY 14 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Local storm report, May 14, 1:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             2 SSW SOCASTEE          33.66N  79.02W
05/14/2011  E1.25 INCH       HORRY              SC   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED BY PUBLIC.

&&

EVENT NUMBER ILM1100301

DCH
Local storm report, May 14, 2:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             MYRTLE BEACH            33.70N  78.89W
05/14/2011  E1.00 INCH       HORRY              SC   PUBLIC

&&

EVENT NUMBER ILM1100302

DCH
Local storm report, May 14, 2:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     TSTM WND DMG     MYRTLE BEACH            33.70N  78.89W
05/14/2011                   HORRY              SC   PUBLIC

            LARGE BRANCHES BROKEN... NO DIAMETER GIVEN.

&&

EVENT NUMBER ILM1100303

DCH
Special weather statement, May 14, 2:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT SAT MAY 14 2011

NCZ087-096-SCZ024-141915-
ROBESON-DILLON-BLADEN-
214 PM EDT SAT MAY 14 2011

AT 213 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTH OF LAKE
VIEW...OR 13 MILES EAST OF DILLON...MOVING NORTHEAST AT 25 MPH.
ANOTHER STORM WAS JUST EAST OF LUMBERTON...ALSO MOVING NORTHEAST AT
25 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
LUMBERTON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...DUART...
EMERSON...FAIRMONT...HESTERTOWN...HOWELLSVILLE...LAKE VIEW AND
SMITHS.

HAIL UP TO DIME SIZE AND 45 MPH WIND GUSTS WILL BE POSSIBLE WITH
THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3462 7859 3447 7885 3449 7887 3446 7890
      3445 7895 3441 7897 3430 7916 3441 7928
      3484 7888 3485 7885

MBB
Local storm report, May 14, 2:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
227 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     MYRTLE BEACH            33.70N  78.89W
05/14/2011                   HORRY              SC   PUBLIC

            CAROLINA FOREST SUBDIVISION. SIDING AND ROOF DAMAGE OF
            A HOME.

&&

EVENT NUMBER ILM1100304

DCH
Local storm report, May 14, 2:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             BARKER TEN MILE         34.68N  78.99W
05/14/2011  E1.00 INCH       ROBESON            NC   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED BY SPOTTER

&&

EVENT NUMBER ILM1100305

SHK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:19 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus56 min
May 14, 2:14 PM EDTSpecial Weather StatementILMRobeson61 min
May 14, 2:55 PM EDTCoastal Flood AdvisoryILMNew Hanover8 hr
May 14, 5:10 PM EDTSpecial Weather StatementILMColumbus35 min
May 14, 6:49 PM EDTSpecial Weather StatementILMRobeson41 min
May 14, 7:04 PM EDTSpecial Weather StatementILMColumbus41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.